Alert archive / Florida / Wind Chill Advisories in 2013

Wind Chill Advisory 1, NWS Melbourne, FL

February 16, 20136 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Feb 16, 2013, 2:57 AM EST for 6 counties in Florida. It took effect at Feb 17, 2013, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2013, 2:57 AM EST (07:57 UTC)
In effect from
Feb 17, 2013, 1:00 AM EST
Expired
Feb 17, 2013, 10:00 AM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS42 KMLB 160757
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
257 AM EST SAT FEB 16 2013

FLZ045>047-053-054-058-059-064-147-171400-
/O.NEW.KMLB.WC.Y.0001.130217T0600Z-130217T1400Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...
FORT PIERCE...HOBE SOUND...TITUSVILLE
257 AM EST SAT FEB 16 2013

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST SUNDAY. 

* WIND CHILL VALUES...NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE
  WITH TEMPERATURES IN THE 30S TO PRODUCE WIND CHILL VALUES IN THE
  MIDDLE AND LOW 20S TOWARD SUNRISE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

67
1 follow-up statement
719 
WWUS42 KMLB 161817
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
117 PM EST SAT FEB 16 2013

FLZ041-044-141-144-171500-
/O.EXB.KMLB.WC.Y.0001.130217T0600Z-130217T1500Z/
INLAND VOLUSIA-NORTHERN LAKE-COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...DAYTONA BEACH...
CLERMONT
117 PM EST SAT FEB 16 2013

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY. 

* WIND CHILL VALUES...NORTHWEST WINDS OF 10 TO 15 MPH WILL COMBINE
  WITH TEMPERATURES IN THE LOW 30S TO PRODUCE WIND CHILL VALUES IN
  THE LOW AND MIDDLE 20S TOWARD SUNRISE SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

FLZ045>047-053-054-058-059-064-147-171500-
/O.EXT.KMLB.WC.Y.0001.130217T0600Z-130217T1500Z/
ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-INDIAN RIVER-OKEECHOBEE-
ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...SANFORD...MELBOURNE...
PALM BAY...KISSIMMEE...ST CLOUD...VERO BEACH...OKEECHOBEE...
FORT PIERCE...HOBE SOUND...TITUSVILLE
117 PM EST SAT FEB 16 2013

...WIND CHILL ADVISORY NOW IN EFFECT FROM 1 AM TO 10 AM EST
SUNDAY...

* WIND CHILL VALUES...NORTHWEST WINDS OF 10 TO 15 MPH WILL 
  COMBINE WITH TEMPERATURES IN THE 30S TO PRODUCE WIND CHILL 
  VALUES IN THE MIDDLE AND UPPER 20S TOWARD SUNRISE SUNDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. IF YOU MUST VENTURE
OUTDOORS...DRESS WARMLY IN LAYERS AND MAKE SURE YOU WEAR A HAT
AND GLOVES.

&&

$$

WEITLICH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 8:35 PM EST, 6 hours 22 minutes earlier.

Area forecast discussion, Feb 15, 8:35 PM EST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
835 PM EST FRI FEB 15 2013

.DISCUSSION...

TONIGHT...WHILE THE STALLED FRONTAL BOUNDARY REMAINS ACROSS THE
FLORIDA STRAITS THIS EVENING...THE LIGHT LOW LEVEL NORTH FLOW
CONTINUES TO USHER IN A SIGNIFICANTLY DRIER AIRMASS INTO EAST
CENTRAL FLORIDA. THIS HAS EFFECTIVELY CUT OFF RAIN CHANCES ACROSS
MOST OF THE REGION. THE EXCEPTION WILL BE ACROSS MARTIN AND FAR
SOUTHERN SAINT LUCIE COUNTIES...BUT EVEN HERE THE LINGERING LIGHT
RAIN WILL END BY MIDNIGHT.

SKIES NORTH OF THE TREASURE COAST WILL BE PARTLY CLOUDY THIS
EVENING...WITH INCREASING CIRRUS LATER TONIGHT AS THE NEXT 160KT
JET NOSES ACROSS THE NORTHERN GULF OF MEXICO.

WINDS WILL BE VERY LIGHT OVERNIGHT WITH LOWS RANGING FROM THE
MID/UPPER 40S ACROSS NRN LAKE/VOLUSIA COUNTIES TO MID/UPPER 50S
ALONG THE SRN TREASURE COAST.

FROM PREVIOUS DISCUSSION...
SAT-SAT NIGHT...A STRONG REINFORCING COLD FRONT WILL MOVE QUICKLY
ACROSS THE AREA INTO SATURDAY AFTERNOON AND MAY GENERATE A FEW LIGHT
SHOWERS ACROSS PORTIONS OF CENTRAL FLORIDA. WEST TO NORTHWEST WINDS
WILL INCREASE RAPIDLY AS THIS BOUNDARY MOVES INTO THE
REGION...INCREASING AS HIGH AS 20 TO 25 MPH WITH HIGHER GUSTS. A
LAKE WIND ADVISORY WILL LIKELY BE NEEDED FOR THE ENTIRE FORECAST
AREA BEGINNING EARLY SATURDAY AFTERNOON. HIGHS ARE EXPECTED TO REACH
THE UPPER 60S ACROSS LAKE AND VOLUSIA COUNTIES TO LOW TO MID 70S
SOUTH BEFORE THE FRONT. THEN WILL SEE TEMPERATURES DECREASE LATER IN
THE DAY AS THE FRONT PASSES THROUGH AND USHERS IN A MUCH DRIER AND
COLDER AIRMASS.

STRONG CAA PATTERN AS THE POST FRONTAL HIGH PRES RIDGE PUSHES ACRS
THE GOMEX/DEEP SOUTH. TIGHT PGRAD AHEAD OF THE RIDGE AXIS WILL
MAINTAIN A STEADY NW FLOW OVERNIGHT...ADDING ADDITIONAL CHILL
EFFECT. MIN TEMPS BLO 40F AREAWIDE...A SOLID 15-20F LOWER THAN FRI
NIGHT. COLDEST TEMPS N OF I-4...THOUGH FREEZING TEMPS WILL BE PSBL
ALL POINTS W OF I-95 WITH WIND CHILLS IN THE M/U20S. WILL HOIST A
FREEZE WATCH FOR ALL COUNTIES...LIKELY WILL NEED A WIND CHILL
ADVISORY WITHIN THE NEXT TWO FCST CYCLES.

&&

.AVIATION...PREVAILING VFR. RAINS THIS EVENING MAY LEAD TO BRIEF
FOG/STRATUS DEVELOPMENT FROM KFPR-KOBE SOUTHWARDS THROUGH 05Z...BUT
DRIER AIR NOSING IN WILL QUICKLY CLEAR OUT LOW CLOUDS OVERNIGHT. A
FEW LINGERING SPRINKLES STILL POSSIBLE SOUTH OF KSUA THROUGH 04Z.

LIGHT NW WINDS WILL RAPIDLY INCREASE INTO TOMORROW AS A STRONG
COLD FRONT MOVES THROUGH THE REGION. W/NW WINDS WILL REACH AS HIGH
AS 18-22 KTS WITH GUSTS UP TO 25-30 KTS INTO THE AFT.

&&

.MARINE...TONIGHT-SATURDAY...N/NW WINDS WILL REMAIN RELATIVELY LIGHT
OVERNIGHT AT 5 TO 10 KNOTS WITH SEAS 2-3 FEET.

MARINE CONDITIONS WILL DETEORIATE RAPIDLY BY LATE MORNING AS A
STRONG COLD FRONT MOVES THROUGH THE STATE. NW WINDS WILL BECOME MORE
WEST TO WEST-NORTHWEST INTO THE AFTERNOON WITH SPEEDS INCREASING TO
20-25KTS BY MID TO LATE AFTERNOON WITH GUSTS UP TO 35KTS OFFSHORE.
SEAS EXPECTED TO BUILD TO 5-7FT OFFSHORE BY SUNSET. A GALE WARNING
IS IN EFFECT FOR THE OFFSHORE WATERS AND A SMALL CRAFT ADVISORY FOR
THE NEARSHORE WATERS STARTING IN THE AFTERNOON.

SAT NIGHT-SUN...WARNINGS AND ADVISORIES CONTINUE OVER THE LOCAL
ATLANTIC AS WEST WINDS VEER MORE NW AT SPEEDS OF 20-25KTS NEARSHORE
AND 35KTS OFFSHORE WITH GUSTS UP TO 40KTS POSSIBLE OVERNIGHT.SEAS
BUILDING TO 6-8FT NEARSHORE...OVER 12FT OFFSHORE. ROUGH CONDITIONS
WILL GRADUALLY SUBSIDE THRU LATE SUN AFTN...BUT WILL REMAIN QUITE
HAZARDOUS THROUGH MOST OF THE DAY.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
     FOR ALL OF EAST CENTRAL FLORIDA.

AM...SMALL CRAFT ADVISORY FROM 4 PM SATURDAY TO 10 AM EST SUNDAY FOR
     COASTAL WATERS FROM FLAGLER BEACH TO JUPITER INLET OUT 20 NM.

     GALE WARNING FROM 4 PM SATURDAY TO 10 AM EST SUNDAY FOR
     WATERS FROM FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM.

&&

MOSES/CRISTALDI
Hazardous weather outlook, Feb 15, 8:00 PM EST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
800 PM EST FRI FEB 15 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-161200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
800 PM EST FRI FEB 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A STRONG COLD FRONT WILL SWEEP OVER CENTRAL FLORIDA ON SATURDAY
AFTERNOON. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL USHER IN
THE COLDEST AIR SO FAR IN 2013 BEGINNING SATURDAY NIGHT. WIND CHILL
READINGS WILL FALL INTO THE MIDDLE 20S TO LOWER 30S OVER MAINLAND
PORTIONS OF EAST CENTRAL FLORIDA BY DAYBREAK SUNDAY. ADDITIONALLY...
MINIMUM TEMPERATURES APPROACHING FREEZING ARE POSSIBLE OVER PORTIONS
OF LAKE AND VOLUSIA COUNTIES EARLY SUNDAY MORNING. READINGS ELSEWHERE
WILL BE IN THE MIDDLE TO UPPER 30S. THE COLD AIR WILL REMAIN IN PLACE
OVER EAST CENTRAL FLORIDA SUNDAY THROUGH SUNDAY NIGHT.

A FREEZE WATCH IS IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA SUNDAY
MORNING. PERSONS WITH ANIMALS AND COLD SENSITIVE VEGETATION SHOULD
MONITOR FORECASTS AND MAKE PREPARATIONS FOR THE MUCH COLDER WEATHER
SATURDAY NIGHT AS WELL AS SUNDAY NIGHT.

A GALE WARNING IS NOW IN EFFECT FOR THE ATLANTIC WATERS BEYOND 20
MILES FROM THE COAST FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. THE STRONG NORTHWEST WINDS WILL CREATE DANGEROUSLY HIGH
SEAS AND MAKE FOR EXTREMELY HAZARDOUS BOATING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:34 AM ESTFreeze WarningMLBLake, Volusia30 hr
Feb 16, 2:34 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia19 hr
Feb 16, 1:38 PM ESTFreeze WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia26 hr

Nearby

Wind Chill Advisories in Florida, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.